Jump to content
CrazyBoards.org

Is it possible to lose weight while on so many meds?


Recommended Posts

Since finding out I was Bipolar and starting on meds my weight has fluctuated from 240 to 285. I was obese to begin with at 240 cause I'm only 5'8. I know a lot of my meds can cause weight gain. I'm currently taking lithium, Geodon, lexapro, Inderal LA, Luvox, and Cozaar for hypertension. I am trying hard to lose weight(working out twice a day eating less and drinking a lot of water) but I am not seeing the results i would like to see.

I was wondering if anyone has had success in trying to lose weight while on these meds?

Link to comment
Share on other sites

Guest Guest_Kazuma_*

I have had success losing weight...as long as I stick to my plan. I do low-carb, personally (more fruits and veggies and the protein agrees with my body in general), and wouldn't work out twice daily - your body needs some time to rest and recover if you're not used to exercising so you get the full benefit. Especially if you're doing any weight lifting. If you're not, start. Maintaining your lean body mass is important. But working out three days a week is plenty.

To really make sure you know what you're eating on what ever plan you're on I really recommend an online calorie counter. That way, if you log every bite, you know how many calories you're really getting.

Sustainable weight loss is two pounds a week maximum. That's an average, but it's going to be slower than you're going to want it to be. Putting it on is easier than taking it off. It's the way our bodies are designed. You shouldn't be working TOO hard to lose weight, just smart. What everyone can agree on is to watch the refined starches (this would be things like white bread, potatoes, etc. Don't eat less, don't eat them at all) and eat the fibrous fruits and veggies and plenty of lean protein. I would say if you're not eating ANY starches or sugars then fatty meat is ok, but if not then it's not ok.

But who doesn't love losing weight while eating roast leg of lamb and lowering their heart-attack risk related factors at the same time? Heh-heh.

Kazuma (who knows what to do and has lost tons of weight in the past but is too weak-willed to just freaking keep it up. Go, go gadget emotional coping stress eating and meds and PCOS and chronic pain combining their evil, evil forces!)

Whe.

Link to comment
Share on other sites

It definately poses an additional challenge as you may be fighting with a drug that wants to put weight on you. And you want to make sure you are doing it in a healthy way because you are on the meds and you don't want' to change too drastically especially with the lithium. if you do you may want to talk to pdoc about more frequent blood tests for your levels. You might also consult with a nutritionist.

As for me- I lost about 30 lbs using jenny craig. not an endorsment per se but it worked for me. i had gained about 50 lbs on risperidone.and i was still on the rest of my meds while i was losing the weight.

good luck to you.

Link to comment
Share on other sites

ive been so depressed that even with my meds (only 2 are RXs) ive lost about 10 pounds. my problem is im now underweight and im having a hard time putting it nack on.

if you arent already doing this, drink LOtS of water. it helps to keep your belly full. oh and dont drink it with ice. if you drink it room temp, youll subconsciously drink more. i heard this advice from lady fergie, whis a weight watcher spokesperson. she said this on oprah several tears back. i tried it and found it to be true. i can guzzle giant cups of it a day with no problem. though now with my weight loss, im only drinking enough to keep hydrated. i dont want my belly so full of water that i wont eat food. im having a hard enough time eating already.

good luck to you and see if you can see a nutritionist. welcome to CB!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...